70348members
370112posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Arimidex Virgin

18 REPLIES 18
maria40
Member

Re: Arimidex Virgin

hi dilys
u were right about me being put onto armidex, so came on here to find out side effects and frighten myself and then i read your post. you r so right, never give up.
take care
maria

DilysP
Member

Re: Arimidex Virgin

Onwards and upwards indeed! Could be worse my loves. Hot flushes are a nuisance but hey - mine come round about when I should be up anyway. And the joint pains are just that - pains. Going with my mum's old advice. Do whatever you can before you can't. Never give up! We are after all still here and people were fighting for this treatment until recently. Thank god for the NHS and pre payment certificates!

Sleep tight all

Love

Dilys
xxx

wonder1
Member

Re: Arimidex Virgin

interesting. i will be starting when the school breaks up, dont want to be suffering whilst at work. i have had tamoxifen for 2 years and now will do arimidex for 3years.

ever onwards and upwards.

billiejeanking
Member

Re: Arimidex Virgin

Good Evening All!

Many thanks for all your comments. Haven't got my Arimidex yet, still waiting for the hospital to send it to me!

Can't say I'm looking forward to taking it but having read everything you've said I feel better informed and know what to look out for.

Commisserations to Jenny who is tackling Warfarin at the same time, plus fighting the flab! Your plate is certainly full.

I let you know how I get on when I eventually start to take the wretched stuff.

Love

Lynda

lyndu
Member

Re: Arimidex Virgin

I've been taking it since around February and I didn't have much in the way of side effects at first - a few hot flushes, usually just after going to bed. Recently, though, I've started to notice stiff hands and feet in the morning, and I'm guessing that's the Arimidex kicking in. I thought I'd got away with no side effects.
One weird effect I'm getting - I had a previous bc back in 1991 and had radiotherapy. This time had to have a mastectomy same side, and now when I get hot, the whole radiated area lights up like sunburn. Uncomfortable rather than painful, and not sure if it's the Arimidex, but I didn't feel anything from that area when I had normal menopause hot flushes. Must ask the BCN about it!

jennym
Member

Re: Arimidex Virgin

Hi All I took my first Arimidex yesterday so I am waiting to see what happens. I can't afford to gain weight as I am constantly trying to fight the flab. I have also just started Warfarin for 6 months so I am a bit anxious about all this new medication. I am afraid I will be so convinced I am going to have side effects that I will get them. So some positive thinking is required I reckon. Best wishes to all who are beginning their 5 years.
love Jenny

suzieb
Member

Re: Arimidex Virgin

Hi All
I have been on Arimidex for just over one year and like others have been will need to take for five years. Have trrrible aching joints for most of the time not a lot helps to relieve this but have just started to take aloe vera which is supposed to help but have to take for at least 60 days to see if works. I have hot flushes on and off and am very tired most of the time but no weight gain thank goodness!!
I take my tablet in the morning when I get up and like Julie22 I feel like a wreck for most of the time and often think to myself is this the best I am going to feel for the rest of my life??
Love to all
Suzieb

Kattona
Member

Re: Arimidex Virgin

hello all,I have been on arimidex since Christmas and have bad joint aches-knee problems in the main-can't squat or sit on my knees to do things-but I have adapted-at the moment I'm taking Devils Claw which seems to be helping.Saw consultant last week and discussed side effects-one of which I thought was weight gain-he consulted the computer-which said "no"-appraretly one of the side effects in terms of weight is anorexia which I must admit was new to me-I told him I wanted a bit more of a middle of the road effect!!!! not the 2 stone wt gain I had been blaming on the tablets.

olivia07
Member

Re: Arimidex Virgin

Been on Arimidex for 14 months and only side effect of note is the hot flushes which after a few weeks settled down to an acceptable number but from time to time seem to flare up for a few days. I take my tablet at night. I do have a few aches and pains and get tired but this is probably due to me getting older! I have not put on any weight but I do lots of exercise and eat sensibly and drink moderately. I did lose some hair at the beginning but this is fine now so at the moment will stay on it for the full 5 years. I totally agree with sheanamarie that it can be mind over matter. GOOD LUCK and keep smiling.

ForumMember
Member

Re: Arimidex Virgin

Hi,

Been on Arimidex for 14 months...............massive weight gain, aches and pains that have lessened over the last few months, tiredness and lethargy some days, numb hands when I wake up probably 4/7 mornings, when I get up I walk in a very odd manner.....can't quite work out what goes wrong with my feet!!! Erm...sure there is more.........

Still.....I am here and that's what matters. As someone else said....we are all different so see what happens when you start taking it. Don't talk yourself into any of the side effects people describe, it can be mind over matter I think sometimes.

Sheana x

Julie22
Member

Re: Arimidex Virgin

Hi

Unfortunately I find it awful. Aches and pains dreadful. Sometimes doing just something simple makes me feel like an old wreck, wake up with a headache every morning, and am back to having hot flushes all the times. However, everyone is so different. Some people have terrible problems on Tamoxifen, yet I had no problems on them. It "horses for courses" as they say.

Julie

DilysP
Member

Re: Arimidex Virgin

Hi All and hallo Rachy! Know you from another thread. I have been taking Arimidex since last November and apart from the odd ache early on it has been fine. Bit like taking the pill all those years ago. No weight gain at all in my case, and no real problems.

Take care all and good luck with it

Much love

Dilys
xxxx

rachy7
Member

Re: Arimidex Virgin

Hello Everyone, another arimidex virgin here. i will be starting it at the end of July and am interested to hear of anyones experience of taking it.

Rach

billiejeanking
Member

Re: Arimidex Virgin

Good Evening Ladies!

Many thanks for your comments. I should start sometime this week. I am waiting for the prescription to arrive by post. Unfortunately there has been an error on "someone's" part and I should have started medication nearly 4 months ago. Bit concerned that I've been left for nearly 4 months and if it has done me any harm. My Oncologist has mentioned another bone scan is on the menu.

How about the weight?? I'm worried I'll pack it on.

I'll let you know how it goes.

Love

Lynda

Louise_BCC
Member

Re: Arimidex Virgin

Hi Lynda

You may find the information in our factsheet on Arimidex helpful. I have given the link here, it can be either downloaded or orded via the website.

http://www.breastcancercare.org.uk/docs/arimidex_dec06_0.pdf

Hope you find this informative.

Kind regards.

Louise
Facilitator

ForumMember
Member

Re: Arimidex Virgin

Hi Lynda

Not that much further on than you - have been taking Arimidex for about 10 days now - and expecting to be on it for 5 years. Like all these things, you get a great long list of side effects, but you may not get any/many of them, and if you do, hopefully they will be mild. I am noticing feeling a bit stiff, but nothing I can't cope with. I hold on to the fact that Arimidex makes a significant difference in reducing the rates of re-occurrence, and that sounds good to me! My onc has booked me to have a DEXA bone scan in three months to check my bone density - I think that's fairly normal. Good luck with taking the tablets, and let's compare notes! Sarah (Hi Irene - I've just written to you on your weak bladder thread - I guess the pains were why you went on to Tamoxifen from theArimidex) S x

IreneM
Member

Re: Arimidex Virgin

Not everyone gets the side affects. My friend who had had a re-occurance and had been on tamoxifen was put on arimidex the same time as me. She finds it far superior and has no side affects. Now me on the other hand, had pain after about 3 wks for 10 months. It got so bad I could hardly get up out of my seat (I'm 49). I am now on tamoxifen and the aches are considerably less, though I do get fatigue which may be due to my new drug.

Irene

Annabelgrace
Member

Re: Arimidex Virgin

Hello Lynda

I have been on Arimidex almost a year now.

I was told that I should be on it for 5 years.

I still have some horrid side effeects, such as Aching Joints ( I'm taking Rose Hip Tablets which seem to help). Feeling Sick ( I take my tablet at night so that by morning I dont feel quite so sick). Disturbed Sleep..( a good book is all I can suggest ) Hot Flushes ( have not found anything to help this......my cancer was oestrogen fed and so I had come off of HRT and I'm not sure what else is out there that I could safely take).

My Oncologist has said that if the side effects were too much to bear, I could come off of the tablets completely, as I was a borderline case .....but I'm too frightened to do this.

Good Luck

Linda P

billiejeanking
Member

Arimidex Virgin

Hello Ladies!

I'm about to start Arimidex is there something I should know about this stuff?? My Oncologist has scared the living daylights out of me with the string of side effects I can look forward to.

What's the timescale for staying on it?

Told me initially I would be going on Tamoxifen but it would appear he's changed his mind.

Any advice you can give would be appreciated.

Love

Lynda